Alert archive / California / Wind Advisories in 2018
Wind Advisory 3, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at Jan 12, 2018, 10:47 AM PST for Los Angeles County, California. It took effect at Jan 12, 2018, 6:00 PM PST. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Jan 12, 2018, 10:47 AM PST (18:47 UTC)
- In effect from
- Jan 12, 2018, 6:00 PM PST
- Expired
- Jan 13, 2018, 2:00 PM PST
- In force
- 20 hr
- Issued by
- NWS Los Angeles, CA
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 71 km from the middle of the area, began a volume at 18:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.8 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1821 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
220 WWUS76 KLOX 121847 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 1047 AM PST Fri Jan 12 2018 ...Gusty Santa Ana winds expected tonight and Saturday for much of Ventura and Los Angeles counties... .Santa Ana winds are returning to portions of Ventura and Los Angeles counties tonight and Saturday. Northeast winds have already begun across the interior and are expected to advance into the valleys this afternoon and evening and eventually parts of the coastal areas later tonight into Saturday. Winds are expected to peak later tonight through late morning Saturday then decrease below advisory levels by late Saturday afternoon. CAZ044-045-088-547-130500- /O.NEW.KLOX.WI.Y.0003.180113T0200Z-180113T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 1047 AM PST Fri Jan 12 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PST SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 PM this evening to 2 PM PST Saturday. * WINDS...Northeast 20 to 30 mph with gusts to 45 mph, peaking late tonight into Saturday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-053-054-130500- /O.NEW.KLOX.WI.Y.0003.180113T0200Z-180113T2200Z/ Santa Monica Mountains Recreational Area-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1047 AM PST Fri Jan 12 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PST SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 PM this evening to 2 PM PST Saturday. * WINDS...Northeast 20 to 30 mph with gusts to 45 mph, peaking late tonight into Saturday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-130500- /O.NEW.KLOX.WI.Y.0003.180113T0800Z-180113T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 1047 AM PST Fri Jan 12 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from midnight tonight to 2 PM PST Saturday. * WINDS...Northeast 15 to 25 mph with gusts to 35 mph, peaking Saturday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
4 follow-up statements
403 WWUS76 KLOX 121849 CCA NPWLOX URGENT - WEATHER MESSAGE...CORRECTED National Weather Service Los Angeles/Oxnard CA 1049 AM PST Fri Jan 12 2018 ...Gusty Santa Ana winds expected tonight and Saturday for much of Ventura and Los Angeles counties... .Santa Ana winds are returning to portions of Ventura and Los Angeles counties tonight and Saturday. Northeast winds have already begun across the interior and are expected to advance into the valleys this afternoon and evening and eventually parts of the coastal areas later tonight into Saturday. Winds are expected to peak later tonight through late morning Saturday then decrease below advisory levels by late Saturday afternoon. CAZ044-045-088-547-130500- /O.NEW.KLOX.WI.Y.0003.180113T0200Z-180113T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 1049 AM PST Fri Jan 12 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PST SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 PM this evening to 2 PM PST Saturday. * WINDS...Northeast 20 to 30 mph with gusts to 45 mph, peaking late tonight into Saturday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-053-054-130500- /O.NEW.KLOX.WI.Y.0003.180113T0200Z-180113T2200Z/ Santa Monica Mountains Recreational Area-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 1049 AM PST Fri Jan 12 2018 ...WIND ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 2 PM PST SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 6 PM this evening to 2 PM PST Saturday. * WINDS...Northeast 20 to 30 mph with gusts to 45 mph, peaking late tonight into Saturday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-130500- /O.COR.KLOX.WI.Y.0003.180113T0800Z-180113T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 1049 AM PST Fri Jan 12 2018 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST SATURDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from midnight tonight to 2 PM PST Saturday. * WINDS...Northeast 15 to 25 mph with gusts to 35 mph, peaking Saturday morning. Winds strongest in Ventura county and from Malibu to the Hollywood Hills in Los Angeles county. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ MW
781 WWUS76 KLOX 130449 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 849 PM PST Fri Jan 12 2018 ...Gusty Santa Ana winds through Saturday for much of Ventura and Los Angeles counties... .Santa Ana winds are returning to portions of Ventura and Los Angeles counties tonight and Saturday. Northeast winds have already begun across much of Los Angeles and Ventura counties tonight, and are expected to peak during the late night and morning hours. Winds should decrease below advisory levels by late Saturday afternoon. CAZ044-045-088-547-131300- /O.CON.KLOX.WI.Y.0003.000000T0000Z-180113T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 849 PM PST Fri Jan 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY... * WINDS...Northeast 20 to 30 mph with gusts to 45 mph, peaking late tonight into Saturday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-053-054-131300- /O.CON.KLOX.WI.Y.0003.000000T0000Z-180113T2200Z/ Santa Monica Mountains Recreational Area-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 849 PM PST Fri Jan 12 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST SATURDAY... * WINDS...Northeast 20 to 30 mph with gusts to 45 mph, peaking late tonight into Saturday morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-131300- /O.CON.KLOX.WI.Y.0003.180113T0800Z-180113T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 849 PM PST Fri Jan 12 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 2 PM PST SATURDAY... * WINDS...Northeast 15 to 25 mph with gusts to 40 mph, peaking Saturday morning. Winds strongest in Ventura county and from Malibu to the Hollywood Hills in Los Angeles county. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ Gomberg/MW
329 WWUS76 KLOX 131323 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 523 AM PST Sat Jan 13 2018 ...Gusty Santa Ana winds through this afternoon for much of Ventura and Los Angeles counties... .Santa Ana winds are returning to portions of Ventura and Los Angeles counties tonight and Saturday. Northeast winds have already begun across much of Los Angeles and Ventura counties tonight, and are expected to peak during the late night and morning hours. Winds should decrease below advisory levels by late Saturday afternoon. CAZ044-045-088-547-132200- /O.CON.KLOX.WI.Y.0003.000000T0000Z-180113T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 523 AM PST Sat Jan 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...Northeast 20 to 30 mph with gusts to 45 mph, peaking this morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ046-053-054-132200- /O.CON.KLOX.WI.Y.0003.000000T0000Z-180113T2200Z/ Santa Monica Mountains Recreational Area-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 523 AM PST Sat Jan 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...Northeast 20 to 30 mph with gusts to 45 mph, peaking this morning. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$ CAZ040-041-132200- /O.CON.KLOX.WI.Y.0003.000000T0000Z-180113T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 523 AM PST Sat Jan 13 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... * WINDS...Northeast 15 to 25 mph with gusts to 40 mph, peaking this morning. Winds strongest in Ventura county and from Malibu to the Hollywood Hills in Los Angeles county. * IMPACTS...Gusty winds will make driving difficult, especially for high profile vehicles. Downed trees and power lines are also possible due to recent rains. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
484 WWUS76 KLOX 132147 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 147 PM PST Sat Jan 13 2018 CAZ044-045-088-547-132300- /O.EXP.KLOX.WI.Y.0003.000000T0000Z-180113T2200Z/ Ventura County Interior Valleys-Ventura County Coastal Valleys- Santa Clarita Valley-Los Angeles County San Fernando Valley- Including the cities of Santa Paula, Fillmore, Ojai, Piru, Thousand Oaks, Simi Valley, Moorpark, Newbury Park, Santa Clarita, Newhall, Valencia, Woodland Hills, Northridge, Burbank, and Universal City 147 PM PST Sat Jan 13 2018 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... Winds have diminished to below advisory levels across the region and the Wind Advisory will be allowed to expire at 2 PM PST. Gusty northeast winds below advisory levels will continue in the offshore wind-favored areas through Sunday morning. $$ CAZ046-053-054-132300- /O.EXP.KLOX.WI.Y.0003.000000T0000Z-180113T2200Z/ Santa Monica Mountains Recreational Area-Ventura County Mountains- Los Angeles County Mountains excluding the Santa Monica Range- Including the cities of Lockwood Valley, Mount Pinos, Acton, Mount Wilson, and Sandberg 147 PM PST Sat Jan 13 2018 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... Winds have diminished to below advisory levels across the region and the Wind Advisory will be allowed to expire at 2 PM PST. Gusty northeast winds below advisory levels will continue in the offshore wind-favored areas through Sunday morning. $$ CAZ040-041-132300- /O.EXP.KLOX.WI.Y.0003.000000T0000Z-180113T2200Z/ Ventura County Coast- Los Angeles County Coast including Downtown Los Angeles- Including the cities of Ventura, Oxnard, Camarillo, Malibu, Santa Monica, Beverly Hills, Hollywood, and Long Beach 147 PM PST Sat Jan 13 2018 ...WIND ADVISORY WILL EXPIRE AT 2 PM PST THIS AFTERNOON... Winds have diminished to below advisory levels across the region and the Wind Advisory will be allowed to expire at 2 PM PST. Gusty northeast winds below advisory levels will continue in the offshore wind-favored areas through Sunday morning. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at Jan 12, 9:45 AM PST, 1 hour 2 minutes earlier.
Area forecast discussion, Jan 12, 9:45 AM PST, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Los Angeles/Oxnard CA
945 AM PST Fri Jan 12 2018
.SYNOPSIS...
High pressure aloft will support fair skies with well above
normal temperatures this weekend. A series of storms over the
Pacific Northwest will gradually replace the ridge next week,
bringing cooler conditions to the region with showers possible for
the Central Coast Tuesday and all for areas late in the week.
&&
.SHORT TERM...(TDY-SUN)
Santa Ana winds starting to show up now across interior portions
of Ventura/LA counties though surface gradients still lagging
behind due to a shallow but dense marine layer presence near the
LA county coast. Winds should continue to increase across the
interior but won't likely surface near the coast until sometime
this evening as upper support and gradients increase and the
marine layer pushes offshore. Will be putting out wind advisories
for most of those two counties for tonight and Saturday. Winds
expected to decrease some Sat afternoon and probably remain below
advisory levels Sat night and Sunday though still gusty at times.
Already seeing big 24 hour temperature jumps in many areas and LAX
and Simi profilers also showing these trends aloft as well so
definitely a warmer day today and even warmer Saturday, though
some cool air advection will limit the warming across the
interior.
***From previous discussion***
It will be a warm weekend with the 584 DM ridge overhead and
offshore flow. There will be some max temps near 80 degrees each
day in the warmest vlys. The interior will cool a little Saturday
as some cooler air filters in and then some warming as the cooler
air modifies. Max temps will be 10 to 15 degrees above normal
across the area.
.LONG TERM...(MON-THU)
The ridge breaks down a little on Monday and offshore flow relaxes
some but there really will not be too much of change in the
weather. Max temps may fall a couple degrees perhaps a few more at
the beaches.
GFS and esp the EC show a trof moving into the state on Tuesday.
Both mdls have the trof much more to the south than either one of
them did 24 hours ago. Given the time of year and the mdl trends
it seemed prudent to add a slgt chc of rain to the Central Coast.
Max temps will fall 4 to 8 degrees. There is a chance that the
marine layer clouds will reform but for now just brought mid
level clouds to the area.
Weak ridging moves in on Wednesday but it will really not be
strong enough to effect the temperatures. Skies will turn partly
cloudy.
A stronger colder upper low moves into the east pac west of
Washington State on Thursday. It will flatten the ridge and
produce westerly zonal flow over the area. Clouds will increase as
mid and high level clouds stream in off the Pacific. Hgts are
still pretty high so max temps will remain a few degrees above
normal.
Both EC and GFS continue to forecast rain for Friday although the
GFS has been backing off a bit. If this rain develops it look like
it will be only be light and will not be much of a threat.
&&
.AVIATION...12/1740Z...
At 1708Z, there was a surface-based inversion at KLAX. The top of
the inversion was 2700 feet with a temperature of 20 degrees
Celsius.
Overall, high confidence in 18Z TAF package except LAX taf due to
VLIFR conds possible through 19z. 50% chance for dense fog VLIFR
conds thru 19z this morning. After that moderate confidence
through 21z. Then high confidence with VFR conds at LAX. Also some
VLIFR/IFR conds at KPRB through 19z possible.
There will be some brief LLWS when offshore winds develop across
KCMA and KLOX and KVNY after 08 to 12z Sat with some uddf
possible across the VTU and LA mountains.
KLAX...High confidence in 18Z TAF over the next 36 hours. However
there is low confidence for LIVFR conds through 19z, with slightly
higher conf through 21z due to dense fog. There is a 30% chance
of easterly winds of 8 knots after 14Z through 17z Saturday.
KBUR...high confidence in 18Z TAF.
&&
.MARINE...12/130 AM...
For the Outer Waters, good confidence in current forecast. There
is a 40% chance of Small Craft Advisory (SCA) level winds this
afternoon and tonight. Otherwise, conditions are expected to
remain below SCA levels through Sunday. On Monday and Tuesday, a
large westerly swell will move into the coastal waters, making
SCA conditions for hazardous seas likely (70-80% chance).
For the Inner Waters, good confidence in current forecast. For the
waters north of Point Sal, winds and seas are expected to remain
below SCA levels through Sunday. On Monday and Tuesday, SCA
conditions for hazardous seas are likely (70-80% chance). For the
waters south of Point Conception, there is a 40% chance of SCA
level northeast winds from Ventura to Santa Monica late tonight
and Saturday. Otherwise, winds and seas are expected to remain
below SCA levels through Tuesday.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...High Surf Advisory in effect until 6 PM PST Saturday for
zones 34-35. (See LAXCFWLOX).
PZ...NONE.
&&
.HAZARD POTENTIAL OUTLOOK...(SUN-THU)
No significant hazards expected.
&&
PUBLIC...MW/Rorke
AVIATION...Kaplan
MARINE...RAT
SYNOPSIS...Munroe
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 11, 6:51 PM PST | High Surf Advisory | LOX | 43 hr | |
| Jan 12, 2:02 PM PST | Small Craft Advisory | LOX | 25 hr |
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.